Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 175, NWS Wilmington, OH

August 7, 2000Madison County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Aug 7, 2000, 1:39 AM EDT for Madison County, Ohio. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2000, 1:39 AM EDT (05:39 UTC)
Expired
Aug 7, 2000, 2:15 AM EDT
In force
36 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Madison County, OH

The radar

The Cincinnati radar (KILN), 64 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.7 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1953 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 174 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1953 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
174 m²/s²
0-3 km storm-relative helicity
267 m²/s²
Significant tornado parameter
1.0
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 070539
SVRILN
OHC097-070615-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
139 AM EDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MADISON COUNTY IN CENTRAL OHIO...

* UNTIL 215 AM EDT...

* AT 139 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF CHOCTAW LAKE...OR ABOUT 9
  MILES WEST OF LONDON...MOVING EAST AT 60 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  LONDON...
  JEFFERSON...
  CHOCTAW LAKE...

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

$$
RANDALL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 11:35 PM EDT, 2 hours 4 minutes earlier.

Area forecast discussion, Aug 6, 11:35 PM EDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE WILMINGTON OH
1135 PM EDT SUN AUG 6 2000

REGIONAL RADAR IMGRY SHWS MCS WITH TRACKING E NR 50KTS THRU NRN OH
WITH TAIL EXTENDING SWRD FM MNN THRU IND. THIS TAIL HS DVLPD FM
OUTFLOW FM MCS COMPLEX AND IS BEING SUPPORTED BY FAVORABLE 35/40KT
LLJ. ECHOES ARE TRAINING FROM WEST TO EAST. AMS IS VRY MOIST WITH
SFC DWPTS IN MID 70S AND PW/S ARE RUNNING ARND 2.0 INCHES. ISOLD
SVR WX THREAT WL CONT BUT MAIN THREAT APPEARS TO BE HVY RAIN DUE
TO TRAINING ECHOES WITH CELLS MOVG PARALLEL TO UPR FLO. IR SATL
IMGRY SHWS COOLING TOPS OVR CNTRL IN. RAINFALL RATES OF 1.0 TO 1.5
INCHES WL LKLY CAUSE SOME FLOODING WHERE ECHOES TRAIN. WL UPDATE
ZONES WITH FFA FOR PTNS OF E CNTRL IN THRU DAY AREA INTO CMH AREA.
WL ALSO DROP CTYS ACRS NRN MIAMI VLY FM SVR TSTM WATCH NUMBER 652
WHICH EXPIRES AT MIDNIGHT.

.ILN...NONE.
RANDALL

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 11:04 PM EDTSevere Thunderstorm WarningILNShelby41 min
Aug 7, 12:29 AM EDTSevere Thunderstorm WarningILNPreble46 min
Aug 7, 12:50 AM EDTSevere Thunderstorm WarningILNMontgomery50 min
Aug 7, 1:10 AM EDTSevere Thunderstorm WarningILNGreene50 min
Aug 7, 1:20 AM EDTSevere Thunderstorm WarningILNClark25 min
Aug 7, 2:00 AM EDTSevere Thunderstorm WarningILNFranklin30 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.